[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.119.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1979

Discoid Lupus Erythematosus Possibly due to Photochemotherapy

Author Affiliations

Aarhus, Denmark

Arch Dermatol. 1979;115(5):642. doi:10.1001/archderm.1979.04010050066049
Abstract

To the Editor.—  The occurrence of light-induced diseases might be anticipated with the increasing use of psoralens plus long-wave ultraviolet radiation (PUVA) therapy. We would like to report a case of discoid lupus erythematosus (DLE) occurring during PUVA therapy.

Report of a Case.—  A 53-year-old man with psoriasis, which he had had since the age of 15 years, was treated with PUVA according to the regimen developed by Parrish et al.1 After 2 1/2 years of treatment with 117 exposures, corresponding to approximately 500 joules of ultraviolet A (UVA), several bright-red, infiltrated lesions with horny plugs and thin scaling appeared on the cheeks and chin.Clinically, DLE was suspected, and the face of the patient was shielded during PUVA treatments. After local treatment with betamethasone valerate cream (0.1%), the lesions faded over a period of 14 days.

Histologic Findings.—  On conventional light microscopy of biopsy specimens from lesions on

First Page Preview View Large
First page PDF preview
First page PDF preview
×